Tennessee, 2005

Damaging Wind in Tennessee, June 27, 2005

June 27, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 8:45 PM EST, 53 minutes earlier.

Area forecast discussion, Jun 27, 8:45 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT MON JUN 27 2005

.DISCUSSION...UPPER TROUGH TRIGGERING SCATTERED CONVECTION ACROSS
THE CWA.  STILL SOME INSTABILITY LINGERING AROUND TONIGHT...BUT
PROBABLY LESS COVERAGE WITH LOSS OF DAYTIME HEATING.  WILL UPDATE
ZONES TO LOWER POPS TO 30/40 PERCENT WITH HIGHEST POPS IN THE
MOUNTAINS.  WILL PROBABLY SEE AREAS OF FOG TONIGHT...FROM THE
SCATTERED CONVECTION...ESPECIALLY PLACES THAT SAW RAIN.  NOT
WIDESPREAD ENOUGH FOR AN ADVISORY.  TEMPERATURES LOOK GOOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

GH
Hazardous weather outlook, Jun 27, 7:30 AM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT MON JUN 27 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
830 AM EDT (730 AM CDT) MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Jun 27, 8:27 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 PM EDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
06/27/2005                   WASHINGTON         VA   LAW ENFORCEMENT

            A FEW TREE LIMBS DOWN IN ABINGDON.

0330 PM     HAIL             ONEIDA                  36.50N 84.51W
06/27/2005  1.00 INCH        SCOTT              TN   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL IN SOUTH SECTION OF ONEIDA.

0500 PM     TSTM WND DMG     FINCASTLE               36.41N 84.05W
06/27/2005                   CAMPBELL           TN   LAW ENFORCEMENT

            ONE TREE DOWN IN FINCASTLE.

0730 PM     TSTM WND DMG     5 SSW JONESBOROUGH      36.23N 82.51W
06/27/2005                   WASHINGTON         TN   LAW ENFORCEMENT

            ONE TREE DOWN ON BACON BRANCH ROAD AT INTERSECTION WITH
            TREADWAY TRAIL.

0735 PM     TSTM WND DMG     2 S JONESBOROUGH        36.26N 82.48W
06/27/2005                   WASHINGTON         TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 81 SOUTH.

&&

FERRELL

The radar

The Knoxville radar (KMRX), 95 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Loudon

When
June 27, 9:38 PM EST to 10:00 PM EST
Where
Loudon County, Countywide
Measured
65 kt (75 mph) estimated gust
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -84.350

Several trees downed countywide.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461945.